# SDR 2011FA0000301

- Difficulty date: May 10, 2011
- Submitted: May 10, 2011
- Operation: General aviation
- Aircraft: N7753L
- Make and model: Cessna R172E
- Aircraft serial: R1720429
- Aircraft time: 13,612 hours
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: 0713035
- Condition: Overheated
- Location: Taxi Lights
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LANDING / TAXI LIGHT SWITCH INOPERATIVE, MX TROUBLESHOOTING FOUND SWITCH OVERHEATED, BURNED AND POWER WIRE TO SWITCH TERMINAL SHOWED EVIDENCE OF OVERHEATING.  SB09-6 REQUIRES INSP AND REPLACEMENT OF LANDING LIGHT SWITCHES WITH LISTED PN.  THAT SB DID NOT IDENTIFY THE R-172E (T-41C) WHICH HAS A DIFFERENT PN SWITCH THAN IDENTIFIED IN SB09-6.  THIS IS AN ON GOING PROBLEM SINCE THE FAA REQUIRED MORE USE OF THE LANDING LIGHTS IN FLIGHT FOR VISIABILITY.  THE LANDING LIGHT CIRCUIT AND SWITCHES WERE NOT DESIGNED FOR CONTINUOUS USE OF THE LANDING AND /OR TAXI LIGHTS IN FLIGHT.
